Alert archive / Wisconsin / Gale Warnings in 2012

Gale Warning 15, NWS Milwaukee, WI

October 14, 2012

NWS Milwaukee, WI issued this gale warning at Oct 14, 2012, 4:02 AM CDT. It took effect at Oct 14, 2012, 1:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2012, 4:02 AM CDT (09:02 UTC)
In effect from
Oct 14, 2012, 1:00 PM CDT
Expired
Oct 14, 2012, 10:59 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WHUS73 KMKX 140902
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CDT SUN OCT 14 2012

...FREQUENT GALE GUSTS EXPECTED THIS AFTERNOON AND EVENING...

.SURFACE LOW PRESSURE WILL DEEPEN AS IT CROSSES NORTHERN ILLINOIS
AND SOUTHERN WISCONSIN...REACHING NORTHERN LOWER MICHIGAN BY THIS
EVENING. NORTHEAST WINDS WILL RAPIDLY INCREASE ACROSS THE NORTHERN
NEARSHORE WATERS AS THE LOW APPROACHES...WITH FREQUENT GALE GUSTS. 
WINDS WILL BE LIGHTER IN THE SOUTH WITH THE BAGGY PRESSURE GRADIENT
CLOSE TO THE CENTER OF THE LOW.

WINDS WILL TURN NORTHWEST AND RAPIDLY INCREASE LATE THIS AFTERNOON
AND EVENING WITH THE TIGHTENING PRESSURE GRADIENT BEHIND THE
DEPARTING LOW. FREQUENT GALE GUSTS WILL AFFECT THE ENTIRE
NEARSHORE THROUGH LATE EVENING. THOUGH WINDS WILL EASE BELOW GALE
CRITERIA AROUND MIDNIGHT..THEY WILL REMAIN HIGH ENOUGH TO NECESSITATE
SMALL CRAFT ADVISORIES INTO THE DAY MONDAY AFTER THE GALE WARNING EXPIRES.

LMZ643-141715-
/O.NEW.KMKX.GL.W.0015.121014T1800Z-121015T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
402 AM CDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT MONDAY. 

* WINDS: NORTHEAST 5 TO 10 KNOTS...VEERING NORTH AND INCREASING TO
  15 TO 25 KNOTS WITH FREQUENT GALE GUSTS TO 35 KNOTS LATE IN THE
  MORNING. VEERING NORTHWEST UP TO 30 KNOTS...WITH FREQUENT GALE GUSTS
  TO 35 KNOTS EARLY IN THE EVENING...THEN EASING TO 15 TO 25 KNOTS
  AROUND MIDNIGHT.

* WAVES: AROUND 1 FOOT EARLY...BUILDING TO 3 TO 5 FEET IN THE
  AFTERNOON...AND 3 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-141715-
/O.NEW.KMKX.GL.W.0015.121014T2300Z-121015T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
402 AM CDT SUN OCT 14 2012

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
CDT MONDAY. 

* WINDS: SOUTH TO SOUTHEAST 5 TO 10 KNOTS...BACKING NORTH 10 TO 20
  KNOTS EARLY IN THE AFTERNOON. BECOMING NORTHWEST UP TO 30 KNOTS
  WITH GALE GUSTS TO 35 KNOTS LATE IN THE AFTERNOON THROUGH
  EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT.

* WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET LATE IN THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
4 follow-up statements
589 
WHUS73 KMKX 141518
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1018 AM CDT SUN OCT 14 2012

...FREQUENT GALE GUSTS EXPECTED THIS AFTERNOON AND EVENING...

.SURFACE LOW PRESSURE WILL DEEPEN AS IT CROSSES FAR SOUTHEAST
WISCONSIN...REACHING NORTHERN LOWER MICHIGAN BY THIS EVENING.
NORTHEAST WINDS WILL RAPIDLY INCREASE NORTH OF PORT
WASHINGTON...AS THE LOW APPROACHES...WITH FREQUENT GALE GUSTS BY
THIS AFTERNOON. SOUTHWEST WINDS WILL ALSO INCREASE THROUGH THE
REST OF TODAY SOUTH OF PORT WASHINGTON.

WINDS WILL TURN NORTHWEST AND RAPIDLY INCREASE LATE THIS
AFTERNOON AND EVENING...WITH THE TIGHTENING PRESSURE GRADIENT
BEHIND THE DEPARTING LOW. FREQUENT GALE GUSTS WILL AFFECT THE
ENTIRE NEARSHORE WATERS THROUGH LATE EVENING. THOUGH WINDS WILL
EASE BELOW GALE CRITERIA AROUND MIDNIGHT..THEY WILL REMAIN HIGH
ENOUGH TO NECESSITATE SMALL CRAFT ADVISORIES INTO THE DAY MONDAY
AFTER THE GALE WARNING EXPIRES.

LMZ643-142330-
/O.NEW.KMKX.SC.Y.0077.121014T1518Z-121014T1800Z/
/O.CON.KMKX.GL.W.0015.121014T1800Z-121015T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
1018 AM CDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT
MONDAY. 

* WINDS: NORTH WIND 15 TO 25 KNOTS WITH FREQUENT GALE FORCE GUSTS
  TO 35 KNOTS IN THE AFTERNOON. WINDS VEERING NORTHWEST UP TO 30
  KNOTS...WITH FREQUENT GALE GUSTS TO 35 KNOTS EARLY IN THE
  EVENING...THEN EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT.

* WAVES: AROUND 1 FOOT EARLY...BUILDING TO 3 TO 5 FEET IN THE
  AFTERNOON...AND 3 TO 6 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-142330-
/O.NEW.KMKX.SC.Y.0077.121014T1518Z-121014T2300Z/
/O.CON.KMKX.GL.W.0015.121014T2300Z-121015T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1018 AM CDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 1 AM CDT MONDAY. 

* WINDS: SOUTH TO SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS IN
  THE AFTERNOON...WITH FREQUENT GUSTS UP TO 30 KNOTS. VEERING
  NORTHWEST TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES IN
  THE EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT.

* WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET LATE IN THE
  AFTERNOON...LINGERING THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
763 
WHUS73 KMKX 142059
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SUN OCT 14 2012

...FREQUENT GALE GUSTS EXPECTED INTO THIS EVENING...

.BRISK NORTHWEST GALE FORCE GUSTS NORTH OF PORT WASHINGTON WILL
SPREAD SOUTH ACROSS THE REST OF THE NEARSHORE WATERS BY SUNSET.
SOUTHWEST TO WEST WINDS WILL VEER NORTHWEST BY SUNSET AS
WELL...BEFORE THE GALE FORCE GUSTS KICK IN. THESE WINDS WILL
LINGER THROUGH THE EVENING BEFORE DECREASING. THESE WINDS WILL
GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN WATERS. 

A SMALL CRAFT ADVISORY WILL BE NEEDED LATER TONIGHT AND INTO
MONDAY FOR DECREASING NORTHWEST WINDS AND HIGH WAVES TOWARD THE
OPEN WATERS.

LMZ644>646-150500-
/O.CON.KMKX.SC.Y.0077.000000T0000Z-121014T2300Z/
/O.CON.KMKX.GL.W.0015.121014T2300Z-121015T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 PM CDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS WILL VEER NORTHWEST LATE THIS
  AFTERNOON AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS.
  NORTHWEST FREQUENT WIND GUSTS TO 35 KNOT GALES ARE EXPECTED IN
  THE EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT.

* WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 6 FEET TONIGHT...LINGERING
  INTO MONDAY BEFORE DECREASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-150500-
/O.CON.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
359 PM CDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* WINDS: NORTH TO NORTHWEST TO 30 KNOTS WITH FREQUENT GALE FORCE
  GUSTS TO 35 KNOTS UNTIL SUNSET. WINDS VEERING NORTHWEST UP TO
  30 KNOTS...WITH FREQUENT GALE GUSTS TO 35 KNOTS EARLY IN THE
  EVENING...THEN EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT.

* WAVES: 3 TO 5 FEET IN THE LATE AFTERNOON...BUILDING TO 3 TO 6
  FEET THIS EVENING INTO MONDAY...BEFORE SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
469 
WHUS73 KMKX 150215
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT SUN OCT 14 2012

...FREQUENT GALE GUSTS EXPECTED INTO THE OVERNIGHT HOURS...

.BRISK NORTHWEST GALE FORCE GUSTS WILL LINGER THROUGH THE
REMAINDER OF THE EVENING BEFORE DECREASING AFTER MIDNIGHT. THESE
WINDS WILL GENERATE HIGH WAVES...MAINLY TOWARD THE OPEN WATERS.

A SMALL CRAFT ADVISORY WILL BE NEEDED LATER TONIGHT AND INTO
MONDAY FOR DECREASING NORTHWEST WINDS AND HIGH WAVES TOWARD THE
OPEN WATERS.

LMZ643-150600-
/O.CON.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
915 PM CDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* WINDS: NORTHWEST GALES TO 35 KNOTS..EASING TO 15 TO 25 KNOTS
  AFTER MIDNIGHT.

* WAVES: 3 TO 6 FEET THIS EVENING INTO MONDAY...THEN SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-150600-
/O.CON.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
915 PM CDT SUN OCT 14 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* WINDS: SOUTHWEST TO WEST WINDS WILL VEER NORTHWEST LATE THIS 
  AFTERNOON AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. 
  NORTHWEST FREQUENT WIND GUSTS TO 35 KNOT GALES ARE EXPECTED IN 
  THE EVENING...EASING TO 15 TO 25 KNOTS AROUND MIDNIGHT. 

* WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 6 FEET TONIGHT... 
  LINGERING INTO MONDAY BEFORE DECREASING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
281 
WHUS73 KMKX 150359
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1059 PM CDT SUN OCT 14 2012

...BRISK NORTHWEST WINDS TONIGHT THROUGH MONDAY MORNING...

.STRONG LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE AREA
OVERNIGHT. A TIGHT PRESSURE GRADIENT WILL LINGER OVER THE LAKE
MICHIGAN WATERS...BRINGING GUSTY NORTHWEST WINDS TONIGHT THROUGH
MONDAY MORNING. THE WINDS WILL DIMINISH BY EARLY MONDAY AFTERNOON
AS HIGH PRESSURE MOVES IN. 

LMZ643>646-151200-
/O.CAN.KMKX.GL.W.0015.000000T0000Z-121015T0600Z/
/O.NEW.KMKX.SC.Y.0078.121015T0359Z-121015T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1059 PM CDT SUN OCT 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS
  OVERNIGHT. WINDS DIMINISHING TO 10 TO 20 KNOTS BY MONDAY
  AFTERNOON. 

* WAVES: 3 TO 6 FEET TONIGHT INTO MONDAY MORNING...GRADUALLY
  DIMINISHING BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:40 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 14, 3:40 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT SUN OCT 14 2012

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

PCPN TO INCREASE IN COVERAGE AND RATE AS BROAD SCALE FORCING FOR
ASCENT MOVES ACROSS REGION TODAY FROM COMBINATION OF VIGOROUS UPPER
DIVERGENCE IN RRQ OF 115 TO 120 KT 250 MB JET AND DYNAMIC FORCING
WITH MID-UPPER TROUGH AS IT BECOMES NEGATIVELY-TILTED OVER THE
WESTERN GREAT LAKES REGION WHILE BEING ABSORBED INTO THE NORTHERN
STREAM FLOW.

MODELS MAX OUT QPF AROUND 18Z TIME FRAME AS 850-700 MB
Q-VECTOR CONVERGENCE LINGERS OVER SRN WI WITH WESTERN BRANCH OF WARM
CONVEYOR BELT WRAPPING AROUND SYSTEM...AND IS OVERLAID BY INCREASING
PVA-INDUCED Q-VECTOR CONVERGENCE IN THE UPPER LAYERS AHEAD OF
VIGOROUS VORT MAX THAT TRACKS FROM NW MO THIS MORNING TO SRN LAKE
MICHIGAN/LWR MI BY 00Z MONDAY.

PRECIPITABLE WATER OF 1.25 TO 1.50 INCH DURING THIS TIME WILL LEAD
TO PERIODS OF HEAVY RAIN EMBEDDED IN THE WIDESPREAD MODERATE RAIN.
RIVERS AND STREAMS EXPECTED TO BE ABLE TO HANDLE THE WATER OVER THE
LNG PERIOD OF TIME...BUT LEAVES CLOGGING STORM DRAINS MAY LEAD TO
LOCALIZED URBAN FLOODING.

PCPN MOVES OUT OF SRN WI BETWEEN 00Z AND 03Z MON WITH RAPID DRYING
AND SUBSIDENCE. SIGNIFICANT 3-HOURLY PRESSURE RISES OF 5 TO 8 MB
BRINGS GUSTY WINDS FOR A TIME LATE THIS AFTERNOON AND EARLY EVENING.

HIGH TEMPERATURES FOR THE DAY WERE AT OR SHORTLY AFTER
MIDNIGHT..THEN STEADY. NON-DIURNAL TEMP TREND CONTINUES WITH
READINGS COOLING WITH ONSET OF STEADY PRECIPITATION THEN FALLING
WITH COLD AIR ADVECTION THIS AFTERNOON...WITH A STEADY DECLINE TO
LOWS AROUND 12Z MONDAY.

MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE HIGH.

CYCLONIC FLOW AND COLD AIR ADVECTION SHOULD KEEP CLOUDS LINGERING
OVER THE EAST THROUGH THE MORNING AND CLEAR IN THE AFTERNOON AS
UPPER RIDGE AND WARMER AIR APPROACHES. LOWERED MAX TEMPS DUE TO
LINGERING CLOUD COVER AND SLOWER WARMING TREND.

MONDAY NIGHT SHOULD BEGIN CLEAR AND THEN WARM AIR ADVECTION ALOFT
AHEAD OF AN APPROACHING SHORTWAVE WILL ALLOW MID AND HIGH CLOUDS TO
SPREAD INTO THE REGION. QUICK COOLING TO THE LOWER 40S IN THE
EVENING...FOLLOWED BY WARMING TOWARD MORNING.

TUESDAY WILL BE MILD AND CLOUDY WITH BREEZY SOUTH WINDS. TEMPS
WARMING INTO THE MID/UPPER 60S IS CONSERVATIVE DUE TO THE EXPECTED
CLOUD COVER. THERE COULD BE SOME WEAK VORTICITY ADVECTION DUE TO A
SHORTWAVE MOVING ACROSS...SO KEPT SMALL POPS IN NORTHEAST FORECAST
AREA. AMOUNTS SHOULD BE LIGHT OR NONE AT ALL.

.LONG TERM...

TUESDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM

RISK OF WARM AIR ADVECTION PRECIP WITH A WEAK SHORTWAVE SHOULD BE
OUT OF THE AREA BY EARLY TUE EVENING.

AN AMPLIFYING UPPER TROUGH WILL REACH MN WED AND IS PROGGED TO
EVOLVE INTO A DEEP CLOSED UPPER LOW SOMEWHERE  OVER THE MIDWEST BY
THU. ECMWF IS AT LEAST 6 HOURS SLOWER THAN THE GFS AND CENTERS THE
UPPER LOW OVER IOWA AT 12Z THU WHILE THE GFS PUTS IT IN WISCONSIN.

A STRONG PUSH OF VORTICITY ADVECTION...UPPER DIVERGENCE WITH THE
RIGHT ENTRANCE REGION OF THE JET AND CYCLOGENESIS WILL BRING A ROUND
OF MODERATE RAIN TO SOUTHERN WI...ALONG WITH ISOLATED THUNDER. THE
QUESTION IS EXACTLY WHICH PERIOD...SO KEPT CHANCE POPS IN THE FCST
FOR NOW. EXPECT POPS TO INCREASE IN FUTURE FORECASTS FOR THE WED
AFTERNOON/EVENING TIME PERIOD.

GFS MODEL IS QUICKER THAN ECMWF WITH MOVING THE UPPER LOW OUT EAST.
THE SLOWER SOLUTION IS PROBABLY MORE LIKELY. MAX TEMPS IN THE 50S
EXPECTED FOR THU THROUGH SAT WITH THE UPPER LOW AND LOTS OF CLOUD
COVER AND INTERMITTENT SHOWERS.

&&

.AVIATION/12Z TAFS/...COMING SOON.

&&

.MARINE...

TIGHTENING PRESSURE GRADIENT AROUND SURFACE LOW BRINGS NE WINDS
QUICKLY UP THROUGH SMALL CRAFT ADVISORY LEVELS TO GALE IN NRN ZONE
AROUND 18Z TODAY...WITH THE BAGGY GRADIENT CLOSER TO THE LOW CENTER
KEEPING WINDS SUB-HEADLINE LEVEL IN SRN ZONES UNTIL THEY TURN NW AND
INCREASE RAPIDLY AS THE LOW LIFTS OFF NORTHEAST. SIGNIFICANT 850 MB
COLD AIR ADVECTION OVER THE WARMER WATERS ALLOW MIXING UP TO 35 TO
40 KNOT WINDS. EVEN THOUGH THERE WILL BE A BRIEF PERIOD OF SMALL
CRAFT LEVEL WIND SPEEDS...WILL GO WITH GALE HEADLINE DUE TO THE
RAPID INCREASE TO GALE WINDS. A SMALL CRAFT HEADLINE WILL BE NEEDED
AFTER WINDS EASE BELOW GALE CRITERIA LATE THIS EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM 6 PM THIS EVENING TO 1 AM CDT MONDAY FOR
     LMZ644>646.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT MONDAY FOR
     LMZ643.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...MRC
Hazardous weather outlook, Oct 13, 9:25 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CDT SAT OCT 13 2012

WIZ046-047-051-052-056>060-062>072-150230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
925 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

WIDESPREAD RAIN WITH ISOLATED THUNDERSTORMS WILL DEVELOP ONCE
AGAIN LATE TONIGHT. MODERATE RAINFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

RAIN AND THUNDERSTORMS WILL CONTINUE INTO EARLY SUNDAY AFTERNOON.
RAINFALL TOTALS BETWEEN 2 AND 3.5 INCHES OF RAIN ARE EXPECTED FOR
THE ENTIRE EVENT. THE COMBINATION OF HEAVY RAIN AND STORM DRAINS
PLUGGING UP WITH FALLEN LEAVES COULD CAUSE LOCALIZED URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-150230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
925 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR SUNDAY AND AND
SUNDAY AS LOW PRESSURE MOVES NORTHEASTWARD AND INTENSIFIES AS IT
MOVES ACROSS SOUTHERN LAKE MICHIGAN TO LAKE HURON. BRISK NORTH TO
NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW.

ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY MORNING.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 10:18 AM CDTSmall Craft AdvisoryMKX8 hr

Nearby

Gale Warnings in Wisconsin, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.